Cutaneous autoimmune blistering disease during mirikizumab therapy in a patient with ulcerative colitis: a new potential trigger?

View at publisher
Authors: Lucia Centanni, Fabrizio Fanizzi, Ferdinando D’amico, Silvio Danese
Cited by: 1
References: 35

Abstract

Autoimmune blistering diseases (AIBDs) may occur as adverse effects of various therapies, including biologics. Data on their association with IL-23 inhibitors in ulcerative colitis (UC) remain limited. We report the case of a 59-year-old man with UC who developed pruritic cutaneous bullae emerging within days following mirikizumab infusion. Histopathological examination and direct immunofluorescence demonstrated findings consistent with an AIBD. Following the withdrawal of mirikizumab, the residual cutaneous lesions progressively improved under corticosteroid therapy, suggesting a temporal association with the biologic exposure. This case highlights that mirikizumab may represent a potential trigger of an AIBD in susceptible individuals with UC. Clinicians should be aware of this rare but relevant complication to ensure timely recognition and management.

Fields of Study & Subjects

Autoimmune Bullous Skin Diseases Cutaneous lymphoproliferative disorders research Autoimmune and Inflammatory Disorders

Publication details

Journal / source
Journal of Crohn s and Colitis
Publisher
Oxford University Press (OUP)
Volume
20
Issue
2
Publication date
1 February 2026
Language
EN